Alert archive / Wisconsin / Snow Advisories in 2006

Snow Advisory 6, NWS Milwaukee, WI

November 30, 20064 counties in Wisconsin

NWS Milwaukee, WI issued this snow advisory at Nov 30, 2006, 2:09 PM CST for 4 counties in Wisconsin. It took effect at Dec 1, 2006, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2006, 2:09 PM CST (20:09 UTC)
In effect from
Dec 1, 2006, 3:00 AM CST
Expired
Dec 1, 2006, 12:28 PM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI

The radar

The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Nov 30, 1:56 PM CST, 13 minutes earlier.

Area forecast discussion, Nov 30, 1:56 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
156 PM CST THU NOV 30 2006

.DISCUSSION...FCST FOCUS ON WINTER STORM FOR LATE TONIGHT INTO
FRIDAY AFTERNOON. HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM AND 11
AM.

WATER VAPOR SHOWS A VERY IMPRESSIVE AND VERY INTENSE H5 LOW
CIRCULATION OVER THE RED RIVER VALLEY OF THE OK/TX BORDER. THIS
SYSTEM HAS HAD THUNDER ASSOCIATED WITH IT ACROSS NCNTRL TX...BUT
THE LIGHTNING TREND HAS BEEN DIMINISHING. DRY...COLD AIR PUMPING
INTO THE FORECAST AREA THIS AFTERNOON...HIGH CLOUDS LINGER ONLY IN
THE EAST.

THE H5 LOW TAKES A TURN NE OVERNIGHT AND ROCKETS INTO THE EASTERN
GREAT LAKES DURING AN 18 HOUR PERIOD BEGINNING AT 06Z TONIGHT. THE
DYNAMICS WITH THIS STORM ARE INTENSE AND THE MOISTURE IS ABUNDANT.
THE 12Z MODEL GUIDANCE HAS RAISED CONFIDENCE THAT THE SOUTHEAST
WILL GET HIT VERY HARD LATE TONIGHT AND FRIDAY MORNING. THE GFS
HAS SHIFTED A BIT FARTHER NORTH. THIS MAY BE IN RESPONSE TO AN
INFLUENTIAL PULL FROM A STRONG LOW DROPPING SOUTH FROM LAKE
WINNIPEG AREA OF CANADA. THE WARM LAKES THIS TIME OF YEAR DO SEEM
TO HAVE A TENDENCY TO PULL THESE SYSTEMS FARTHER NORTH THAN
EXPECTED AS WELL. THE UPR LEVEL JET DOES SHOW SOME COUPLING
POTENTIAL WITH AN UPPER DIVERGENCE BULLSEYE COVERING THE CWA
FRIDAY MORNING. THE AVAILABLE DEEP UVV FROM THE AGEO CIRCULATION
IS TIMED VERY NICELY WITH OTHER FEATURES.

THE NAM IS FAVORED MORE THAN THE GFS AND MOSTLY DUE TO HOW THE GFS
APPEARS TO HAVE TOO MUCH QPF ACROSS THE WRN CWA AFTER 12Z FRI.
THIS DOESN/T SEEM VERY LIKELY GIVEN THE TIGHT GRADIENT OF THE
DYNAMICS AND THE DRY AIR ENTRAINMENT FROM THE NORTH. DWPNTS ARE
CURRENTLY RUNNING IN THE SINGLE DIGITS IN THE WRN CWA. THE BEST
FRONTOGENESIS...Q-VECTOR CONVERGENCE AND ISENTROPIC LIFT/MOISTURE
IS LIMITED TO THE SE WITH A TIGHT GRADIENT TO THE NW. HERE IS THE
CAVEAT...THE GFS CAN/T BE RULED OUT COMPLETELY. THE LOW DROPPING
INTO THE NRN PLAINS DOES APPEAR TO PULL THE H5 DEFORMATION ZONE
FARTHER TO THE NW INTO WI. THERE IS EVIDENCE OF A TROWL AT H6
PUSHING INTO THE WRN CWA FRIDAY MORNING THAT MAY PRODUCE SOME
FOCUSED FRONTOGENESIS DEEPER INTO THE CWA THAN EXPECTED. BUT IN
THE END...THE DRY AIR WILL BE TOUGH TO OVERCOME AND WILL KEEP THE
BEST SNOWS FARTHER TO THE EAST. THIS WILL HAVE TO BE WATCHED
CAREFULLY.

COMING UP WITH SNOW AMOUNTS IS DIFFICULT. THE GARCIA METHOD WOULD
PUT AVERAGE MIXING RATIOS IN THE 2.5 TO 3 G/KG AREA. BUT THERE IS
LIKELY GOING TO BE A LAKE COMPONENT THAT WILL BRING ADDITIONAL
MOISTURE TO THE FAR SOUTHEAST. DELTA-TS ARE ABOUT 12 TO 13 DEG C.
ALSO GIVEN THE STRONG DYNAMICS...THE POTENTIAL FOR SOME CONVECTIVE
SNOW LOOKS VERY REAL. BOTH THE GFS AND THE NAM ARE PAINTING ABOUT
1 TO 1.1 INCHES OF QPF ACROSS SRN MILAUKEE/RACINE/KENOSHA AND ERN
WALWORTH COUNTIES. WITH AN 11 TO 1 RATIO /POSSIBLY BETTER GIVEN
COLD AIR/ THAT WOULD TRANSLATE TO 10 TO 14 INCHES. WE ARE ALSO
LOOKING AT EASTERLY WINDS SHIFTING TO NORTH DURING THE MORNING
BLOWING 20 TO 30 MPH WITH GUSTS TO 35 MAYBE 40 MPH. NEAR WHITEOUT
CONDITIONS ARE POSSIBLE IN THE SOUTHEAST.

WILL TAPER THE SNOW AMOUNTS OFF TO THE NORTH AND WEST PRETTY
QUICKLY. WILL TIER THE WINTER STORM WARNING WITH A SNOW ADVISORY
FOR ABOUT 3 TO 5 INCHES.

EXTENDED FORECAST LOOKS FAIRLY QUIET AND COLDER THAN WE/RE USED
TOO.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 3 AM TO 3 PM CST FRIDAY FOR WIZ051-WIZ058-
WIZ063-WIZ068.

WINTER STORM WARNING FROM 3 AM TO 3 PM CST FRIDAY FOR WIZ052-
WIZ059-WIZ060-WIZ064-WIZ065-WIZ066-WIZ069-WIZ070-WIZ071-WIZ072.

&&

DAVIS
Hazardous weather outlook, Nov 30, 4:21 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
421 AM CST THU NOV 30 2006

WIZ046-047-051-052-056>060-062>072-011030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
421 AM CST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FOR MUCH OF SOUTHEAST WISCONSIN
FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST
WISCONSIN THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE REQUESTED LATE TONIGHT THROUGH FRIDAY.

LMZ643>646-665-011030-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
421 AM CST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL LATE TONIGHT. A
GALE WARNING GOES INTO EFFECT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WARNING IS IN EFFECT FRIDAY MORNING. A SMALL CRAFT ADVISORY
IS THEN IN EFFECT THROUGH FRIDAY NIGHT.

SMALL CRAFT ADVISORIES MAY BE NEEDED SATURDAY THROUGH MONDAY.

WWW.WEATHER.GOV/MKX
MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 8:43 PM CSTWinter Storm WatchMKXJefferson, Kenosha, Milwaukee, Ozaukee, Racine, Rock and 4 more17 hr
Nov 30, 2:09 PM CSTWinter Storm WarningMKXJefferson, Kenosha, Milwaukee, Ozaukee, Racine, Rock and 4 more24 hr

Nearby

Snow Advisories in Wisconsin, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.